Alert archive / Vermont / Frost Advisories in 2021
Frost Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 27, 2021, 3:51 AM EDT for 4 counties in New York; 7 counties in Vermont. It took effect at May 28, 2021, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 3:51 AM EDT (07:51 UTC)
- In effect from
- May 28, 2021, 1:00 AM EDT
- Expired
- May 28, 2021, 7:17 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 2 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
035 WWUS71 KBTV 270751 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 351 AM EDT Thu May 27 2021 VTZ004-272200- /O.NEW.KBTV.FZ.W.0001.210528T0500Z-210528T1200Z/ Essex- Including the city of Island Pond 351 AM EDT Thu May 27 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Essex County Vermont. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ029>031-034-VTZ003-006>008-016-272200- /O.NEW.KBTV.FR.Y.0005.210528T0500Z-210528T1200Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Lamoille-Caledonia-Washington- Eastern Franklin- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Enosburg Falls, and Richford 351 AM EDT Thu May 27 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...In Vermont, Orleans, Lamoille, Caledonia, Washington and Eastern Franklin Counties. In New York, Southeastern St. Lawrence, Southern Franklin, Western Clinton and Western Essex Counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
451 WWUS71 KBTV 271837 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 237 PM EDT Thu May 27 2021 NYZ030-281200- /O.UPG.KBTV.FR.Y.0005.210528T0500Z-210528T1200Z/ /O.EXA.KBTV.FZ.W.0001.210528T0500Z-210528T1200Z/ Southern Franklin- Including the cities of Saranac Lake and Tupper Lake 237 PM EDT Thu May 27 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s will result in frost formation. * WHERE...Southern Franklin County. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ VTZ004-281200- /O.CON.KBTV.FZ.W.0001.210528T0500Z-210528T1200Z/ Essex- Including the city of Island Pond 237 PM EDT Thu May 27 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Essex County Vermont. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ026-027-087-VTZ002-010-017-281200- /O.EXA.KBTV.FR.Y.0005.210528T0500Z-210528T1200Z/ Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Western Franklin-Orange-Eastern Chittenden- Including the cities of Massena, Malone, Ogdensburg, Potsdam, Gouverneur, St. Albans, Bradford, Randolph, and Underhill 237 PM EDT Thu May 27 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...All of northern New York, and much of central and northern Vermont away from Lake Champlain. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NYZ029-031-034-VTZ003-006>008-016-281200- /O.CON.KBTV.FR.Y.0005.210528T0500Z-210528T1200Z/ Southeastern St. Lawrence-Western Clinton-Western Essex-Orleans- Lamoille-Caledonia-Washington-Eastern Franklin- Including the cities of Star Lake, Dannemora, Lake Placid, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Enosburg Falls, and Richford 237 PM EDT Thu May 27 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...All of northern New York, and much of central and northern Vermont away from Lake Champlain. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BANACOS
231 WWUS71 KBTV 280740 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 340 AM EDT Fri May 28 2021 NYZ030-VTZ004-281200- /O.CON.KBTV.FZ.W.0001.000000T0000Z-210528T1200Z/ Southern Franklin-Essex- Including the cities of Saranac Lake, Tupper Lake, and Island Pond 340 AM EDT Fri May 28 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Essex County Vermont and southern Franklin County New York. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ026-027-029-031-034-087-VTZ002-003-006>008-010-016-017-281200- /O.CON.KBTV.FR.Y.0005.000000T0000Z-210528T1200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Western Clinton-Western Essex-Southwestern St. Lawrence- Western Franklin-Orleans-Lamoille-Caledonia-Washington-Orange- Eastern Franklin-Eastern Chittenden- Including the cities of Massena, Malone, Star Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, Gouverneur, St. Albans, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Enosburg Falls, Richford, and Underhill 340 AM EDT Fri May 28 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...All of northern New York, and much of central and northern Vermont away from Lake Champlain. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
935 WWUS71 KBTV 281117 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 717 AM EDT Fri May 28 2021 NYZ030-VTZ004-281230- /O.CAN.KBTV.FZ.W.0001.000000T0000Z-210528T1200Z/ Southern Franklin-Essex- Including the cities of Saranac Lake, Tupper Lake, and Island Pond 717 AM EDT Fri May 28 2021 ...FREEZE WARNING IS CANCELLED... Temperatures are warming this morning and are above freezing in most locations. Therefore the Freeze Warning has been cancelled. $$ NYZ026-027-029-031-034-087-VTZ002-003-006>008-010-016-017-281230- /O.CAN.KBTV.FR.Y.0005.000000T0000Z-210528T1200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Western Clinton-Western Essex-Southwestern St. Lawrence- Western Franklin-Orleans-Lamoille-Caledonia-Washington-Orange- Eastern Franklin-Eastern Chittenden- Including the cities of Massena, Malone, Star Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, Gouverneur, St. Albans, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Enosburg Falls, Richford, and Underhill 717 AM EDT Fri May 28 2021 ...FROST ADVISORY IS CANCELLED... Temperatures are warming this morning with most locations now in the upper 30s to around 40. Therefore the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 27, 1:29 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 27, 1:29 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Burlington VT 129 AM EDT Thu May 27 2021 .SYNOPSIS... Scattered showers with isolated thunderstorms are moving across the region early this evening ahead of an approaching cold front. The front will cross the area tonight, behind it drier and much cooler air arrives for the end of the week. && .NEAR TERM /THROUGH FRIDAY/... As of 119 AM EDT Thursday...No significant changes were needed with this update. The actual cold front is poised to move into the St Lawrence Valley at this hour, and it will continue to push southward through early Thursday morning. A few showers may pop up over the higher terrain as it does so, but overall just expect increasing clouds as this boundary makes its way southward. Lows will range from the lower to mid 40s in the northern Greens and Adirondacks to the mid and upper 50s elsewhere. The forecast has this pretty much covered, so only changes needed were minor adjustments to Pops and sky cover to match the latest radar and satellite trends, respectively. Previous discussion...Convection will wind down this evening following sunset. Cold front will push through the area overnight, and winds will become quite gusty out of the north behind it as strong cold air advection begins. Coldest overnight temperatures will be in area where the front pushes through the earliest, and lows will get into the upper 40s. Mins will only be in the upper 50s across our southeastern zones where it takes the longest for the front to cross that area. There may be a few light rain showers with the frontal passage, but most noticeable will be the wind shift. Thursday will be quieter with high pressure building into the region behind departing cold front. Partly to mostly sunny skies are expected and gusty northerly winds will continue. High temperatures Thursday afternoon will reach the upper 50s to lower 70s, warmest in the lower Connecticut river valley. Thursday night will be quite cold with continued cold air advection and high ridging into the area from Canada. Ideal radiational cooling will set up with mainly clear skies and light winds. Low temperatures will dip into the mid 20s to upper 30s. It's likely that we'll need some frost advisory headlines as we get closer to Thursday night. For now have frost mentioned in the forecast. && .SHORT TERM /FRIDAY NIGHT/... As of 136 PM EDT Wednesday...Continues to appear that the next shortwave trough will only brush the southern portion of our forecast area as the system tracks ewd in confluent mid-level flow from the Ohio Valley to the waters south of New England late Friday thru Friday night. Consistent with previous forecast, continued with the idea of increasing mid-upper level cloud cover during the day Friday, but only 20-35% PoPs for light rain, highest across s-central VT around 00Z Saturday. Strong surface ridge remains anchored across Ontario and southern Quebec. Will see continued light north winds, with daytime highs only in the mid-upper 50s, and possibly low 60s in the CT River Valley. These readings will be 10-15deg below the 30-year climo average for late May across the region. Friday night will feature gradual decrease in cloud cover from west to east as aforementioned shortwave trough departs to our south and east. Should see good radiative cooling especially late, which may be sufficient for additional frost/freeze concerns late Friday night/Saturday morning with lows in the 30s away from Lake Champlain. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 136 PM EDT Wednesday...Mainly dry and quiet weather conditions expected for the extended forecast period. Large surface ridge extending from Quebec swwd across the Great Lakes will generally remain the controlling weather feature through the forecast period. Only issue will be closed mid- level low, which lingers over New England Sunday afternoon into Monday morning. Included just a slight chance of showers associated with this feature, but dry low-level air mass should keep precipitation chances low Sunday night/Monday morning (around 20%). Any precipitation amounts should be light. Should see a slow moderation in temperatures through the period. Valley highs on Saturday are expected in the mid 60s, and then into the upper 60s for Sunday. Daytime highs should moderate back into the low-mid 70s for Monday and Tuesday of next week, and then into the upper 70s to lower 80s for Wednesday. Low humidity levels will persist, with dewpoints mostly in the 30s over the weekend, and then into the 40s for Monday-Wednesday of next week. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... Through 06Z Friday...Surface cold front located just north of the St Lawrence Valley will sweep across our TAF sites tonight with a wind shift and isolated-scattered showers. As winds shift to the northwest behind the front, expect some lower clouds with MVFR ceilings to develop at SLK/MPV/EFK and possibly BTV 07z- 14z Thursday. Much drier air with VFR conditions return thereafter at all TAF sites with breezy northwest winds of 10 to 20 knots and localized gusts up to 25 kt. Outlook... Friday: VFR. Slight chance SHRA. Friday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Saturday: VFR. NO SIG WX. Saturday Night: VFR. NO SIG WX. Sunday: VFR. NO SIG WX. Sunday Night: VFR. Slight chance SHRA. Memorial Day: Mainly VFR, with areas MVFR possible. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Neiles NEAR TERM...Hastings/Neiles SHORT TERM...Banacos LONG TERM...Banacos AVIATION...Hastings/Taber
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:51 AM EDT | Freeze Warning | BTV | Franklin | 27 hr |
Nearby
Frost Advisories in Vermont, 2021Frost Advisories in New York, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.